Journal of Postgraduate Medicine
 Open access journal indexed with Index Medicus & ISI's SCI  
Users online: 2763  
Home | Subscribe | Feedback | Login 
About Latest Articles Back-Issues Article Submission Resources Sections Etcetera Contact
 
  NAVIGATE Here 
 ::   Next article
 ::   Previous article
 ::   Table of Contents

 RESOURCE Links
 ::   Similar in PUBMED
 ::  Search Pubmed for
 ::  Search in Google Scholar for
 ::Related articles
 ::   Citation Manager
 ::   Access Statistics
 ::   Reader Comments
 ::   Email Alert *
 ::   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed5443    
    Printed164    
    Emailed4    
    PDF Downloaded328    
    Comments [Add]    
    Cited by others 3    

Recommend this journal


 

 ADR REPORT
Year : 2009  |  Volume : 55  |  Issue : 2  |  Page : 141-142

Montelukast induced acute hepatocellular liver injury


1 Department of Pharmacy Practice, JSS College of Pharmacy, Mysore, India
2 Department of Pharmacology, St. John's Medical College Hospital, Bangalore, India
3 Division of Chest Medicine, Department of Medicine, St. John's Medical College Hospital, Bangalore, India

Correspondence Address:
G Parthasarathi
Department of Pharmacy Practice, JSS College of Pharmacy, Mysore
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0022-3859.52850

Rights and Permissions

A 46-year-old male with uncontrolled asthma on inhaled albuterol and formoterol with budesonide was commenced on montelukast. He developed abdominal pain and jaundice 48 days after initiating montelukast therapy. His liver tests showed an increase in serum total bilirubin, conjugated bilirubin, aspartate aminotranferase, alanine aminotranferase, and alkaline phosphatase. The patient was evaluated for possible non-drug related liver injury. Montelukast was discontinued suspecting montelukast induced hepatocellular liver injury. Liver tests began to improve and returned to normal 55 days after drug cessation. Causality of this adverse drug reaction by the Council for International Organizations of Medical Sciences or Roussel Uclaf Causality Assessment Method (CIOMS or RUCAM) and Naranjo's algorithm was 'probable'. Liver tests should be monitored in patients receiving montelukast and any early signs of liver injury should be investigated with a high index of suspicion for drug induced liver injury.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Online since 12th February '04
2004 - Journal of Postgraduate Medicine
Official Publication of the Staff Society of the Seth GS Medical College and KEM Hospital, Mumbai, India
Published by Wolters Kluwer - Medknow